MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number PCB00
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/31/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Telephone number: (b)(4).The device was not returned for evaluation as the lens remain implanted in the eye.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that when the intraocular lens (iol) unfolded a crack was found on the nasal side of the iol.Surgeon decided to leave the lens in situ.The patient has age-related macular degeneration (amd) and has poor peripheral vision.Per the surgeon this anomaly would not affect the patient's overall vision.Through follow up we learned that there was no feedback on the patient's condition and that the preloaded device was discarded.No further information was provided.
 
Additional Manufacturer Narrative
Section h3: device evaluated by manufacturer? yes.Device evaluation: product evaluation was performed on the customer provided photograph and video.A picture and a 12 second video provided in the complaint shows the final implantation step of an alleged pcb00 (tecnis itec preloaded 1-piece monofocal intraocular lens).Lens breakage like marks located in the mid periphery/periphery region of the lens optical portion can be observed in the picture and video.The root cause of the issue and its potential clinical impact cannot be determined from a photograph and video assessment.The complaint issue of lens damaged was identified during product evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key16449381
Report Number3012236936-2023-00277
Device Sequence Number5416789
Product Code HQL
UDI-Device Identifier05050474558328
UDI-Public(01)05050474558328(17)250912
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/12/2025
Device Model NumberPCB00
Device Catalogue NumberPCB0000230
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2023
Supplement Date Received by Manufacturer04/19/2023
Initial Report FDA Received Date02/27/2023
Supplement Report FDA Received Date04/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown